507470sm.docx (19.46 kB)
0/0

Supplementary Material for: Associations between Proton Pump Inhibitor and Histamine-2 Receptor Antagonist and Bone Mineral Density among Kidney Transplant Recipients

Download (19.46 kB)
dataset
posted on 02.06.2020 by Lyu B., Hansen K.E., Jorgenson M.R., Astor B.C.
Background: In the general population, use of proton pump inhibitor (PPI) has been linked to higher risk of osteoporotic fractures. PPI is commonly prescribed in kidney transplant recipients (KTRs). However, the effect of PPI on osteoporosis in KTRs is largely unstudied. Methods: A total of 1,774 adult KTRs in the Wisconsin Allograft Recipient Database with at least one eligible bone mineral density (BMD) measurement at least 3 months after transplantation were included in the analyses. Associations between use of PPI and histamine-2 receptor antagonist (H2RA) at 3 months after transplantation and subsequent slope of T-score were assessed. Results: A total of 1,478 (83.3%) participants were using a PPI at 3 months after transplantation. Compared to the use of H2RA, use of PPI was not significantly associated with annualized slope of hip T-score (β = –0.0039, 95% CI –0.00497 to 0.0021) or annualized slope of spine T-score (β = –0.017, 95% CI –0.049 to 0.083) after adjustment for potential confounders. Similarly, no significant association between use of PPI and slope of T-score was observed when defining PPI/H2RA exposure as use within 6 months of the initial BMD measurement, or only including participants with at least 2 BMD measurements, or stratified by different age and sex. Conclusions: Use of PPI was not associated with an increased rate of BMD loss in KTRs. Our results support previous findings that PPI use does not have a significant effect on bone mineral loss.

History

Licence

Exports